Numerische Mathematik

, Volume 108, Issue 2, pp 199-221

First online:

An asymptotic preserving scheme for hydrodynamics radiative transfer models

Numerics for radiative transfer
  • Christophe BuetAffiliated withDépartement des Sciences de la Simulation et de l’Information, CEA-DIF
  • , Stéphane CordierAffiliated withMAPMO-UMR CNRS 6628, Fédération Denis Poisson, Université d’ Orléans Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In this paper, we present a numerical scheme for a hydrodynamics radiative transfer model consisting of two steps: the first one is based on a relaxation method and the second one on the well balanced scheme. The derivation of the scheme relies on the resolution of a stationary Riemann problem with source terms. The obtained scheme preserves the limited flux property and it is compatible with the diffusive regime of hydrodynamics radiative transfer models. These properties are illustrated by numerical tests, one of them involves a radiative transfer model coupled with an equation for the temperature of the material.